Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 82, NWS Shreveport, LA

August 30, 20174 parishes in Louisiana

NWS Shreveport, LA issued this river flood warning at Aug 30, 2017, 10:09 AM CDT for 4 parishes in Louisiana. It took effect at Sep 1, 2017, 8:50 AM CDT. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
Aug 30, 2017, 10:09 AM CDT (15:09 UTC)
In effect from
Sep 1, 2017, 8:50 AM CDT
Expired
Sep 7, 2017, 12:17 PM CDT
In force
6 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 84 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River of Louisiana near Rochelle (RHLL1).

Action stage
31.5 ft
Minor stage
32 ft
Moderate stage
38 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07372200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

841 
WGUS44 KSHV 301509
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
1009 AM CDT Wed Aug 30 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-311509-
/O.NEW.KSHV.FL.W.0082.170901T1350Z-000000T0000Z/
/RHLL1.1.ER.170901T1350Z.170902T1800Z.000000T0000Z.NO/
1009 AM CDT Wed Aug 30 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Little River Of Louisiana Near Rochelle.
* from Friday morning until further notice...or until the warning is 
  cancelled.
* At 930 AM Wednesday The stage was 11.0 feet. 
* Minor flooding is forecast. 
* Flood stage is 32 feet. 
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 34.5 feet by Saturday evening.
* Impact...Expect flooded camps, off road trails, and some petroleum
  installations.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

VIII.
8 follow-up statements
100 
WGUS84 KSHV 311446
FLSSHV


Flood Statement
National Weather Service Shreveport LA
946 AM CDT Thu Aug 31 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-011446-
/O.EXT.KSHV.FL.W.0082.170904T0900Z-000000T0000Z/
/RHLL1.1.ER.170904T0900Z.170909T1200Z.000000T0000Z.NO/
946 AM CDT Thu Aug 31 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* from late Sunday night until further notice...or until the warning 
  is cancelled.
* At 930 AM Thursday The stage was 20.5 feet. 
* Minor flooding is forecast.
* Flood stage is 32 feet. 
* Forecast...Rise above flood stage by Monday morning and continue to
  rise to near 34.5 feet by September 9. Additional rises remain
  possible thereafter.
* Impact...at 35.0 feet...Expect considerable lowland flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

VIII.
882 
WGUS84 KSHV 011511
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1011 AM CDT Fri Sep 1 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-021511-
/O.EXT.KSHV.FL.W.0082.170904T1800Z-000000T0000Z/
/RHLL1.1.ER.170904T1800Z.170909T1200Z.000000T0000Z.NO/
1011 AM CDT Fri Sep 1 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* from Monday afternoon until further notice...or until the warning 
  is cancelled.
* At 930 AM Friday the stage was 24.9 feet. 
* Minor flooding is forecast.
* Flood stage is 32 feet. 
* Forecast...Rise above flood stage by Monday early afternoon and 
  continue to rise to near 34.5 feet by September 9. Additional 
  rises remain possible thereafter.
* Impact...at 35.0 feet...Expect considerable lowland flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

VIII.
838 
WGUS84 KSHV 021337
FLSSHV


Flood Statement
National Weather Service Shreveport LA
837 AM CDT Sat Sep 2 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-031337-
/O.EXT.KSHV.FL.W.0082.170905T0300Z-000000T0000Z/
/RHLL1.1.ER.170905T0300Z.170909T1200Z.000000T0000Z.NO/
837 AM CDT Sat Sep 2 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* from Monday evening until further notice...or until the warning is 
  cancelled.
* At  7:30 AM Saturday The stage was 27.4 feet. 
* Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...Rise above flood stage by Monday before midnight and 
  continue to rise to near 34.5 feet by Saturday morning.
* Impact...at 35.0 feet...Expect considerable lowland flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

25
625 
WGUS84 KSHV 031342
FLSSHV


Flood Statement
National Weather Service Shreveport LA
842 AM CDT Sun Sep 3 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-041342-
/O.EXT.KSHV.FL.W.0082.170904T1200Z-000000T0000Z/
/RHLL1.1.ER.170904T1200Z.170909T1200Z.000000T0000Z.NO/
842 AM CDT Sun Sep 3 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* from Monday morning until further notice...or until the warning is 
  cancelled.
* At  8:30 AM Sunday The stage was 30.5 feet. 
* Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 34.5 feet by Saturday morning.
* Impact...at 35.0 feet...Expect considerable lowland flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

25
314 
WGUS84 KSHV 041357
FLSSHV


Flood Statement
National Weather Service Shreveport LA
857 AM CDT Mon Sep 4 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-051357-
/O.CON.KSHV.FL.W.0082.000000T0000Z-000000T0000Z/
/RHLL1.1.ER.170904T0254Z.170906T1200Z.000000T0000Z.NO/
857 AM CDT Mon Sep 4 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* until further notice...or until the warning is cancelled.
* At  8:30 AM Monday The stage was 32.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...The river will continue rising to near 34.5 feet by 
  Wednesday morning then begin falling.
* Impact...at 35.0 feet...Expect considerable lowland flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

25
302 
WGUS84 KSHV 051509
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1009 AM CDT Tue Sep 5 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-061509-
/O.CON.KSHV.FL.W.0082.000000T0000Z-000000T0000Z/
/RHLL1.1.ER.170904T0254Z.170906T1800Z.000000T0000Z.NO/
1009 AM CDT Tue Sep 5 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* until further notice...or until the warning is cancelled.
* At  9:30 AM Tuesday The stage was 33.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32.0 feet. 
* Forecast...The river will continue rising to near 33.5 feet by 
  tomorrow evening then begin falling.
* Impact...at 35.0 feet...Expect considerable lowland flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

25
759 
WGUS84 KSHV 061503
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1003 AM CDT Wed Sep 6 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-071503-
/O.EXT.KSHV.FL.W.0082.000000T0000Z-170909T0600Z/
/RHLL1.1.ER.170904T0254Z.170905T1600Z.170908T1200Z.NO/
1003 AM CDT Wed Sep 6 2017

The flood warning continues for
  the Little River Of Louisiana Near Rochelle.
* until late Friday night...or until the warning is cancelled.
* At 930 AM Wednesday The stage was 32.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 32 feet.
* Forecast...Expect the river to recede below flood stage by late
  Friday morning.  Also the Little River crested at 33 feet during
  Tuesday morning just after sunrise.
* Impact...at 32.0 feet...Expect minor lowland flooding with some 
  camps and recreational areas facing flooding.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

VIII.
144 
WGUS84 KSHV 071717
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1217 PM CDT Thu Sep 7 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC021-043-059-127-071747-
/O.CAN.KSHV.FL.W.0082.000000T0000Z-170909T0600Z/
/RHLL1.1.ER.170904T0254Z.170905T1600Z.170907T1514Z.NO/
1217 PM CDT Thu Sep 7 2017

The flood warning is cancelled for
  the Little River Of Louisiana Near Rochelle.
* At 1130 AM Thursday The stage was 31.9 feet. 
* Fell below flood stage at 1015 AM Thursday.
* Flood stage is 32 feet. 
* Forecast...The river will continue to fall to 31.4 feet by Friday
  morning.

&&

LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 30, 7:49 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 30, 7:49 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
749 AM CDT Wed Aug 30 2017

.AVIATION...
For the 30/12Z terminal forecast will prevail most of the sites
with IFR/MVFR through much of the forecast period due to the
remnants of Tropical Storm Harvey producing spiral bands of rain
and embedded with a few isolated thunderstorms across the area.
Some of the sites over East Texas and into Southwest Arkansas may
see more brief periods of VFR, but expect the lower flight
categories. Surface winds will be East to Northeast 12-16 knots
with higher gusts to 30 knots. As the remnants of Harvey move
across Central Louisiana the winds over the Northwest sections of
the Four State Region will become Northerly.

&&

.PREV DISCUSSION... /issued 506 AM CDT Wed Aug 30 2017/

DISCUSSION...
T.S Harvey now just movg onshore near Sabine Pass for the third
time, and will track newd across central LA today, and into ne LA
this eve. Although most of the cwa will lie to the west of this
more eastward track, unusually large swath of wraparound moisture
will result in excess rain to the west of the track. Wind
gradients have also tightened up west of this track as well. Thus,
a LWA has been issued for se two thirds of cwa for this aftn and
eve, in addition to ongoing FFA already in place thru Thu aftn.
Too early to trim back or expire this FFA prematurely, although
with the more eastward shift of Harvey track, expect that this may
become the case in next fcst package or two. As Harvey weakens to
a T.D by the time it reaches near cwa, proximity to portions of
northern LA may result in winds gusts of 35 to 40 mph. A mostly
dry holiday wknd in store as Harvey remnants move out of area and
towards TN river valley. Daytime highs either side of 90 degrees
expected this wknd. Increasing nw flow aloft with stg building
ridge over western states will bring about isold to sct convection
by Labor Day Monday and through middle of next week until deep
upper trough moves across area. This pattern will keep temps in
check and likely back into the 80s again for next week./07/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  71  83  70 /  90  90  40  20
MLU  79  72  80  70 / 100  90  70  30
DEQ  83  70  85  67 /  40  40  30  20
TXK  79  70  83  68 /  60  60  30  20
ELD  77  71  79  68 /  90  90  60  30
TYR  80  69  86  69 /  60  60  10  10
GGG  78  70  84  69 /  80  60  20  10
LFK  77  70  86  71 / 100  80  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 1 PM this afternoon to 1 AM CDT Thursday
     for ARZ070>073.

LA...Lake Wind Advisory from 1 PM this afternoon to 1 AM CDT Thursday
     for LAZ001>006-010>014-017>022.

     Flash Flood Watch through Thursday evening for LAZ001>006-
     010>014-017>022.

OK...None.
TX...Lake Wind Advisory from 1 PM this afternoon to 1 AM CDT Thursday
     for TXZ112-125-126-137-138-149>153-165>167.

     Flash Flood Watch through Thursday evening for TXZ151>153-
     165>167.

&&

06/07
Hazardous weather outlook, Aug 30, 5:52 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
552 AM CDT Wed Aug 30 2017

LAZ001>006-010>014-017>022-TXZ151>153-165>167-311100-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
552 AM CDT Wed Aug 30 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Areas of moderate to intermittently heavy rainfall will increase
northward across the area today as Tropical Storm Harvey making
landfall moves northeast into central Louisiana this afternoon.
With average rainfall amounts expected of 3 to 6 inches through
the overnight, expect any flooding to be sporadic and minor.
Expecting winds to gust to 35 to 40 mph at times as well this
afternoon and this evening. Also, this still remains a threat of
brief and isolated tornadoes associated with the spiral bands of
heavy rain associated with the remnants of the Tropical Storm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Ongoing rainfall is expected Thursday morning. However, this
rainfall will taper off later in the day, with mostly dry weather
for the Labor Day Holiday Weekend, although areas of high water
remain possible at a few locations through at least Thursday.
Scattered showers and thunderstorms will return to the area by
early next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may possibly be required at a few
locations this afternoon and evening.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-
136>138-149-150-311100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
552 AM CDT Wed Aug 30 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.

.DAY ONE...Today and Tonight...

Areas of light to occasionally heavy rain can be expected today
and tonight. However, flooding and strong storms does not appear
to be a significant threat at this time for this area, associated
with the landfalling Tropical Storm Harvey.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Rainfall will taper off during the day Thursday. Mostly dry
weather expected for the Labor Day Holiday Weekend with scattered
showers and thunderstorms returning to the area by early next
week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters is not anticipated through tonight.

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 10:06 PM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more27 hr
Aug 30, 6:22 AM CDTAreal Flood AdvisorySHVBossier, Caddo3 hr
Aug 30, 6:52 AM CDTAreal Flood AdvisorySHVDe Soto, Natchitoches, Red River, Sabine3 hr
Aug 30, 10:34 AM CDTFlash Flood WarningSHVSabine9 hr
Aug 30, 11:36 AM CDTFlash Flood WarningSHVDe Soto, Natchitoches, Red River8 hr
Aug 30, 2:25 PM CDTFlash Flood WarningSHVBienville, Caldwell, Grant, Jackson, LaSalle, Winn6 hr

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.